Arkansas, 2013Flooding in Arkansas, April 26 to 30, 2013
April 26 to 30, 2013 · NWS LZK · 2 events in 1 county or zone
Heavy springtime heavy rainfall caused the White River to rise above flood stage during the last week of April. This river remained above flood stage into May.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy springtime heavy rainfall caused the White River to rise above flood stage during the last week of April. This river remained above flood stage into May.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 26, 7:21 AM CST, 24 minutes earlier.
Area forecast discussion, Apr 26, 7:21 AM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
821 AM CDT FRI APR 26 2013
.UPDATE...
SHOWERS AND ISOLATED THUNDERSTORMS ONGOING THIS MORNING ACROSS
NORTH ARKANSAS. HAVE ADJUSTED THE FORECAST TO MATCH CURRENT
CONDITIONS. SHOWERS AND A FEW THUNDERSTORMS WILL INCREASE IN
COVERAGE FROM THE WEST TODAY AND TONIGHT AS THE UPPER LEVEL SWINGS
ACROSS THE NORTHERN HALF OF THE STATE.
&&
.PREV DISCUSSION... /ISSUED 642 AM CDT FRI APR 26 2013/
AVIATION...
WEAK UPPER WAVE WILL BRING SHOWERS AND THUNDERSTORMS TO THE NORTH
THIS MORNING WITH OCCASIONAL MVFR CONDITIONS. THE MAIN SYSTEM WILL
COME THROUGH LATER TODAY WITH MID TO LOW LEVEL MOISTURE ON THE
INCREASE AND SCATTERED PRECIPITATION FOR THE MAJORITY OF THE
PERIOD. ISOLATED CONVECTION IS ALSO LIKELY. VFR CONDITIONS WILL
PREDOMINATE EARLY BEFORE BECOMING MORE MVFR WITH TIME.
PREV DISCUSSION... /ISSUED 357 AM CDT FRI APR 26 2013/
SHORT TERM...TODAY THROUGH MONDAY NIGHT
HIGH PRESSURE ALOFT WILL BE OVER THE CENTRAL U.S. THIS MORNING WITH
UPPER TROUGHS OVER THE EAST COAST AND THE ROCKIES. THE UPPER RIDGE
WILL MOVE EAST ALONG THE GULF COAST AND THE UPPER TROUGH MOVES
THROUGH THE PLAINS THIS AFTERNOON...AND ACROSS ARKANSAS TONIGHT AND
SATURDAY. RIDGING BEGINS TO RETURN TO ARKANSAS FOR SUNDAY AND
MONDAY.
SHOWERS HAVE BEGUN OVER NORTHWEST AND NORTH CENTRAL ARKANSAS THIS
MORNING WITH JUST A FEW LIGHTNING STRIKES. GFS HAS HAD A GOOD HANDLE
ON THIS SYSTEM FOR SEVERAL DAYS. SEVERAL SHORT WAVES WILL MOVE
THROUGH THE AREA TODAY THROUGH SATURDAY. MOISTURE WILL INCREASE
TODAY AND BRING INCREASING CHANCES OF SHOWERS THIS MORNING AND
THUNDERSTORMS THIS AFTERNOON AND OVERNIGHT. BEST RAIN CHANCES WILL
BE OVERNIGHT. THE HEAVIEST RAIN SHOULD OCCUR OVERNIGHT AND SATURDAY
MORNING. TOTAL RAINFALL COULD REACH ONE TO ONE AND A HALF INCHES.
THE LAST SHORT WAVE WILL MOVE THROUGH THE STATE DURING MID DAY
SATURDAY AND RAIN CHANCES WILL DIMINISH DURING LATE AFTERNOON AND
EVENING.
HIGH PRESSURE WILL RETURN TO THE AREA FOR SUNDAY AND MONDAY WITH DRY
WEATHER. BELOW NORMAL TEMPERATURES ARE EXPECTED TODAY AND SATURDAY
AND THEN WARMING TEMPERATURES FOR SUNDAY AND MONDAY.
LONG TERM...TUESDAY THROUGH THURSDAY
MEDIUM RANGE MODELS CONTINUE TO INDICATE THE PROGRESSIVE PATTERN
WHICH HAS BEEN WELL ESTABLISHED THIS SPRING CONTINUING THROUGH THE
PERIOD. MODELS AGREE IN SWINGING A COLD FRONT THROUGH THE STATE AS A
DEEP TROUGH MOVES THROUGH THE CENTRAL CONUS BUT SOME SIGNIFICANT
TIMING DIFFERENCES EXIST BETWEEN THE MODELS. GFS APPEARS RIGHT NOW
TO BE THE FAST OUTLIER WITH ECMWF/CMC IN DECENT AGREEMENT. WILL
SPLIT THE DIFFERENCES THIS MORNING WITH A LEAN TOWARDS THE ECMWF.
PERIOD INITIATES WITH UPPER TROUGH OVER THE NORTHERN ROCKIES/PLAINS
AND SURFACE HIGH PRESSURE MOVING AWAY FROM THE REGION. ALL MODELS
INDICATE A DRY TUESDAY WITH AFOREMENTIONED COLD FRONT DROPPING INTO
THE CENTRAL PLAINS AS THE PARENT LOW PASSES FAR TO THE NORTH. THIS
IS WHERE THE DIFFERENCES IN THE MODELS REALLY SHOW UP WITH THE GFS
BLASTING THE FRONT THROUGH WEDNESDAY AFTERNOON THROUGH EARLY
THURSDAY WHILE THE ECMWF BARELY HAS THE FRONT GETTING INTO THE
NORTHWEST CORNER OF THE STATE THURSDAY. MODELS ALSO SHOW LOW
PRESSURE OF DIFFERING INTENSITY FORMING IN THE GULF WHICH MAY END UP
BEING THE WILD CARD IN ALL THIS WHEN IT COMES TO RAINFALL AMOUNTS.
ONLY SLIGHT CHANCE/LOW CHANCE POPS CAN BE JUSTIFIED AT THIS POINT
AND WITH TIMING DIFFERENCES BEING WHAT THEY ARE...WILL USE A BROAD
BRUSH APPROACH. CONCERNING TEMPERATURES...READINGS WILL BE CLOSE OR
EVEN A TOUCH ABOVE NORMAL FOR THE MAJORITY OF THE PERIOD. BIGGEST
QUESTION MARK WILL BE THURSDAY WITH GFS MOVING MUCH COLDER AIR INTO
THE STATE BEHIND THE FRONT WHILE ECMWF CONTINUES TO HOLD ONTO THE
WARM AIR.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 67 52 69 54 / 70 70 70 20
CAMDEN AR 72 58 75 55 / 50 60 60 10
HARRISON AR 62 50 66 50 / 90 80 60 10
HOT SPRINGS AR 68 56 73 54 / 60 70 60 10
LITTLE ROCK AR 69 56 73 56 / 60 70 70 10
MONTICELLO AR 74 58 76 59 / 50 60 60 10
MOUNT IDA AR 67 55 71 51 / 80 70 60 10
MOUNTAIN HOME AR 62 51 66 52 / 90 80 70 20
NEWPORT AR 68 52 71 55 / 70 80 80 20
PINE BLUFF AR 71 57 75 58 / 50 70 60 10
RUSSELLVILLE AR 66 53 70 51 / 70 70 70 10
SEARCY AR 68 53 71 55 / 60 70 70 20
STUTTGART AR 70 56 73 57 / 50 70 70 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
224
Hazardous weather outlook, Apr 26, 4:00 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI APR 26 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI APR 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS THE NORTH
THIS MORNING AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST.
A MORE SIGNIFICANT SYSTEM WILL APPROACH LATER TODAY WITH SHOWERS AND
THUNDERSTORMS INCREASING STATEWIDE THIS AFTERNOON AND ESPECIALLY
TONIGHT. AN AREA OF SURFACE LOW PRESSURE IS EXPECTED TO FORM ALONG A
DEVELOPING FRONTAL SYSTEM TO HELP INCREASE RAINFALL POTENTIAL WITH
PRECIPITATION IN EXCESS OF AN INCH POSSIBLE. SOME OF THE STORMS
COULD BE STRONG DURING THE AFTERNOON AND EVENING HOURS WITH LARGE
HAIL THE PRIMARY CONCERN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS WILL BE ONGOING SATURDAY MORNING AS THE
AFOREMENTIONED LOW PRESSURE MOVES ACROSS THE STATE. THE COLD FRONT
IS EXPECTED TO PASS THROUGH SOUTHERN ARKANSAS DURING THE AFTERNOON
HOURS AND THERE WILL BE A CHANCE OF STRONG TO POSSIBLY SEVERE
THUNDERSTORMS ROUGHLY ALONG AND SOUTH OF A TEXARKANA TO SHERIDAN TO
BRINKLEY LINE WHERE A SLIGHT RISK AREA EXISTS. THE MAIN THREATS WILL
BE LARGE HAIL AND GUSTY WINDS.
THERE WILL BE ANOTHER CHANCE OF PRECIPITATION IN THE MIDDLE PART OF
NEXT WEEK AS THE NEXT COLD FRONT APPROACHES. THIS FRONT WILL ALSO
NEED TO BE WATCHED FOR ANY SEVERE WEATHER POTENTIAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
56
Flood, Woodruff
- When
- April 26, 7:45 AM CST to April 27, 9:30 PM CST
- Where
- Woodruff County, 0.26 mi ENE of Augusta to 1.87 mi W of Ruffwood
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.281, -91.366
Heavy springtime rainfall caused the White River at Augusta to rise above flood stage during the morning of the 26th. This river then fell below flood stage the following afternoon.
Flood, Woodruff
- When
- April 29, 6:45 AM CST to April 30, 11:59 PM CST
- Where
- Woodruff County, 0.26 mi ENE of Augusta to 1.87 mi W of Ruffwood
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.281, -91.366
Heavy springtime rainfall caused the White River at Augusta to rise above flood stage again during the morning of the 29th. This river remained above flood stage into May.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Oklahoma, April 26, 20131 injured · $1.5 million · EF0 · 46 events
- Hail and Damaging Winds in Oklahoma, April 26 to 27, 2013$25,000 · 1.75 in hail · 11 events
- Flooding in Missouri, April 26 to 27, 20139 events
- Flash Flooding and Hail in Tennessee, April 26 to 27, 20130.88 in hail · 5 events
- Hail in Arkansas, April 26, 20130.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445175, 445176.